Androderm - Is HRT making me worse?
- 20 Apr 2014 by tonymcgregor
- 30 May 2014
- androderm, hypogonadism, hypogonadism - male, testosterone
I'm 55 with clinically low free testosterone (hypogonadism) and a bunch of symptoms. I started on Androderm (2x2.5mg patches per day) about a month ago. Initially felt an immediate and significant improvement. About a week later it disappeared and now I feel even worse than before I started. Is this something others have experienced? If so, does it last or is it a settling in problem?
I understand that HRT typically reduces your own testosterone production. Does anyone know, can this happen to the point of actually reducing overall testosterone levels? Is it permanent or reversible? I'm due to have new tests after three months of HRT. Based on experience, can anyone suggest if I should wait hoping for things to settle or get an earlier test?
I'm 48 and have had a similar starting experience to yourself. I started with 1% (50mg) gel as I had no Testosterone (below female levels). I was told it might take 2-3 months but: 4 hours and I was jumping out of my skin and it was like that for 10 days and then it all started going backwards again and as a final insult induced liver failure. I'm not totally sorry it didn't work as I learned something from the experience.
I still have to discuss this all with my GP soon and then the endocrinologist.
I don't believe the replacement can lower your testosterone level overall but it does inhibit production in your testicles. My understanding is that upon discontinuation, sperm production and testosterone production return to pre-treatment levels within 6 months. See your doctor for retesting sooner than 3 months as I'm fairly sure that while there is an adjustment period things shouldn't go wrong so quickly.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Apr 2012 • 1 answer
Posted 11 Dec 2012 • 1 answer
Posted 14 Jan 2013 • 1 answer
Posted 7 Feb 2014 • 2 answers
Posted 23 Nov 2017 • 0 answers